MAUDE Adverse Event Report: SEE H.10 DELTAFILL18 14MM X 45CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL18 14MM X 45CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181445
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).Concomitant med products: sheath introducer (medikit), guidewire (chikai, asahi intecc), guide catheter (parent45, medikit), microcatheter (sl-10, stryker), balloon catheter (scepter xc, terumo), y-connector (terumo), coils: target xxl, stryker, deltafill, enpower control cable, and detachment control box dcb2.Initial reporter information such as the name, phone and email address are unknown.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report, product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the renal artery, the balloon catheter and the microcatheter were inserted into the guide catheter; the three devices were inserted from the left femoral artery (fa) to approach the target site as a unit.After the herniation was performed with the balloon catheter, the coil embolization procedure began.The first coil was selected, a stryker target xxl 22 mm coil was placed followed by 4 other coils placed.Three deltafill 20 mm coils were placed and the piolax c-stopper coil was used as the filling coil.The deltafill18 14 mm x 45 cm coil (dlf181445 / s13314) was the coil selected for placement near the aneurysm neck.The deltafill18 coil was inserted into the microcatheter (stryker, sl-10) but the coil encountered resistance.When the physician attempted to withdraw the coil, it became unraveled in the microcatheter.The deltafill18 coil was removed along with the microcatheter.The deltafill18 coil was replaced with another coil (target xxl).The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event; no unintended detachment was observed in the vessel or in the microcatheter.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm at the renal artery, the balloon catheter and the microcatheter were inserted into the guide catheter; the three devices were inserted from the left femoral artery (fa) to approach the target site as a unit.After the herniation was performed with the balloon catheter, the coil embolization procedure began.The first coil was selected, a stryker target xxl 22mm coil was placed followed by 4 other coils placed.Three deltafill 20mm coils were placed and the piolax c-stopper coil was used as the filling coil.The deltafill18 14 mm x 45 cm coil (dlf181445 / s13314) was the coil selected for placement near the aneurysm neck.The deltafill18 coil was inserted into the microcatheter (stryker, sl-10) but the coil encountered resistance.When the physician attempted to withdraw the coil, it became unraveled in the microcatheter.The deltafill18 coil was removed along with the microcatheter.The deltafill18 coil was replaced with another coil (target xxl).The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event; no unintended detachment was observed in the vessel or in the microcatheter.The product was returned for investigation; the investigational findings are documented below.Investigation summary: device returned as is, including a non-cerenovus microcatheter and a rotating hemostatic valve (rhv).The device was returned still inside the rhv and microcatheter.The device positioning unit (dpu) core wire is protruding from the skive of the translucent introducer sheath distal to the resheathing.The device is mostly unsheathed.An attempt was made to remove the embolic coil from the microcatheter.Device could not be taken out of the rhv and microcatheter due to the embolic coil being anchored at an unknown distance inside the catheter.The embolic coil could also not be advanced through the microcatheter.V-notch of the resheathing tool is undamaged.The embolic coil cannot be evaluated because it is anchored in the microcatheter.The embolic coil is anchored in the microcatheter and cannot be advanced or retracted.A review of manufacturing documentation associated with this lot (s13314) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the embolic coil is unraveled or stretched cannot be confirmed.The embolic coil is anchored in the microcatheter and is unavailable for visual or microscopic analysis.The complaint that the device experienced resistance or friction during advancement is confirmed.The embolic coil is firmly anchored in the microcatheter and cannot be advanced or retracted.The cause of the embolic coil being anchored in the microcatheter cannot be determined from observation of the returned device.100% of devices are inspected at final assembly, including advancing the embolic coil out of the introducer and retracting it back in per 103002467 rev.12.Damage to the embolic coil sufficient to cause resistance when advancing through a microcatheter would be observed and rejected at this inspection.Thus, it is unlikely that the device left the manufacturing facility with damage that would cause the embolic coil to become anchored in a microcatheter.Device history lot: a review of manufacturing documentation associated with this lot (s13314) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the information provided in the complaint and the returned device still inside the rhv and the microcatheter with the embolic coil anchored at an unknown distance inside the catheter, evaluation could not be performed.The condition of the embolic coil could not be confirmed through visual or microscopic analysis.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% testing for resistance after being loaded into the packaging hoop.In addition, 100% of devices undergo inspection for damage to the embolic coil at final assembly including advancing and retracting the embolic coil in and out of the introducer.Damage such as an unraveled coil would have been observed and rejected at this inspection point.Thus, it is unlikely that the deltafill18 14 mm x 45 cm coil left the manufacturing facility in a damaged state that would have caused it to become anchored in the microcatheter.The exact cause of the reported malfunction could not be conclusively determined.However, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 14MM X 45CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7623488
Report Number3008114965-2018-00642
Device Sequence Number1623110
Product Code KRD
UDI-Device Identifier10886704077138
UDI-Public10886704077138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberDLF181445
Device Lot NumberS13314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1